MAUDE Adverse Event Report: NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 4083424
Health Effect - Clinical Code Collapse (2416)
Date of Event 12/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs received confirmed the implant migrated 1-2 mm posterior but is still contained within the disc space and that no portion of the implant has collapsed.The device remains in-situ and has not been returned.No further evaluation of the product can be completed at this time.It is unknown if endplate preparation, placement, or the patient's bone integrity contributed to the event.The root cause of this reported event has not been determined, no conclusion can be drawn.Product labeling indicates: "potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebra, neurological injury and vascular or visceral injury.Remains in-situ.
 
Event or Problem Description
(b)(6) female patient at l4-s1 had a expandable lumbar interbody system with bilateral pedicle screws placed on (b)(6) 2015.Two months post-operatively the device was reported to have migrated and possibly collapsed.The surgeon has elected to monitor the patient as the implant is fusing in place.No revision surgery is planned at this time.Patient is asymptomatic and doing well.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5362498
Report Number2031966-2015-00091
Device Sequence Number32451
Product Code MAX
UDI-Device Identifier00887517264497
UDI-Public00887517264497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Report Date (Section B) 01/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number4083424
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR